Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Ulcerative colitis, fissures. Using nifedipine, lidocaine ointment. Treatment?

hHi Doctor, My wife, she suffer from Ulcerative Colitis and she is under remicade , her UC was flare up last month and her GI get her Cortison, right now she suffer from Fissure which very bother her and stop her life, what should we do with it? also her Dr gave her an oinment which name is nifedipine 0.3% and lidocaine 1.5% but this oinement is not much efficient for her. my email is YYYY@YYYY I really appreciate to help me to find this issue s answer.
Asked On : Fri, 7 Sep 2012
Answers:  1 Views:  220
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Gastroenterologist 's  Response
Welcome to Healthcare Magic!
The anal sphincter goes in for spasm when there is fissure and this causes severe pain during bowel movements and may also result in bleeding .
The treatment is to relieve this spasm and aid smooth bowel movement.
Though topical nifedipine is effective, she is not getting adequate relief.
She can use 2% diltiazem instead.
Sitz bath should also be done.
Though fiber supplements are usually prescribed to aid smooth bowel movement, it should be avoided in her case as she is having a flare up of ulcerative colitis.
Does that answer your question?
Answered: Sat, 8 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor